MAUDE Adverse Event Report: BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP

BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP
Model Number 1001.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/11/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The deviations identified are not considered to have caused or contributed to the described event (slippage).Due to contamination of the internal components, the openlock mechanism is more difficult to lock than specified but can still be locked completely.The correct locking of the handle wheel can and should be verified by checking that it is locked correctly in accordance with the ifu specifications.It is also not assumed that the slight deviation in pin force (~ 1%) at the highest of the four measuring points contributed to the slippage.The maintenance interval for the torque screw has been exceeded; the deviation could not have remained undetected during the standard product inspection as part of the annual maintenance specified in the product ifu.Our experience is, that the pinning technique is a major factor in terms of the occurrence probability of slippages.We refer to our corresponding recommendations described the product's instruction manual (secure the patient's head to the skull clamp): "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".
 
Event or Problem Description
Distributor informed us on january 9, that one of our products was involved in a case in which the patient sustained a laceration.

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 SKULL CLAMP
Manufacturer (Section D)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
MDR Report Key24267391
Report Number3003923579-2026-00003
Device Sequence Number10714415
Product Code HBL
UDI-Device Identifier04250435506196
UDI-Public04250435506196
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 02/05/2026
Report Date (Section F) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/14/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/09/2026
Device Age1 YR
Event Location Hospital
Date Report to Manufacturer01/09/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/05/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown